Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 142, NWS Shreveport, LA

June 29, 2001Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 29, 2001, 4:30 AM CDT for Sevier County, Arkansas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 29, 2001, 4:30 AM CDT (09:30 UTC)
Expired
Jun 29, 2001, 5:30 AM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:45 AM CDTHail 0.75De Queen, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WUUS54 KSHV 290931
SVRSHV
ARC133-291030-
/NEW.KSHV.SV.W.0231.290930-291030/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 AM CDT FRI JUN 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 530 AM CDT

* AT 430 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM NEAR DE QUEEN. THIS THUNDERSTORM
  WAS MOVING EAST NEAR 10 MPH.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL UP TO
NICKEL SIZE. STRONG WIND GUSTS TO NEAR 60 MPH WILL BE POSSIBLE WITH
THIS SEVERE THUNDERSTORM AS WELL.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 530 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:10 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 29, 2:10 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 AM CDT FRI JUN 29 2001

LATEST IR IMAGERY INDICATING COOLING CLOUD TOPS IN ADVANCE OF SHORTWAVE
ACROSS E OK THIS MORNING. SHORT TERM MODELS HAVE A GOOD HANDLE ON THIS
FEATURE DRIFTING SOUTH AND THEN SOUTHEAST ONCE IT ROUNDS THE BASE OF
OUR PESKY UPPER LOW. SYSTEM NOW APPEARS LOCATED IN SOUTHERN MISSOURI
OR NORTHERN AR. GOOD UPPER LEVEL DIVERGENCE ALONG SOUTHWEST CORRIDOR
OF THE SYSTEM TODAY INTO SE OK/NE TX/SW AR OR WHAT CONSTITUTES MY
NORTHWEST HALF. WILL HIT THE POPS HIGHEST THIS REGION TODAY WHICH IS
PRETTY MUCH ALREADY HIGHLIGHTED IN ZONE PACKAGE.

MODELS IN VERY GOOD AGREEMENT THROUGH 48HRS ON THEIR HANDLING OF THE
COLD CORE LOW WITH VERY LITTLE MOVEMENT EXPECTED THROUGH SAT MORNING.
DURING THE DAY SATURDAY...LOW TRIES TO BECOME ELONGATED IN RESPONSE TO
STRENGTHENING RIDGE OUT WEST. YET ANOTHER ROUND OF CONVECTION APPEARS
LIKELY ON SATURDAY ACROSS THE NORTHWEST AND SWINGING AROUND THE BASE
OF THE SYSTEM AS THE LOW DRIFTS SOUTHWEST BEFORE BECOMING ELONGATED.
AGAIN...WILL TREND POPS HIGHEST FROM NORTHWEST TO SOUTHEAST TO ACCOUNT
FOR THIS.

TEMPS PRETTY MUCH A CRAP-SHOOT WITH STATIONS IN AND OUT OF RAIN
CAUSING HEADACHES WITH VERIFICATION. FWC MOS TOO WARM WITH MAV NUMBERS
A LITTLE CLOSER TO REALITY.

PRELIMINARY NUMBERS SUBJECT TO CHANGE...13
SHV 85/69/87/69 5353  MLU 86/67/86/68 4343  TXK 81/68/82/67 6463
TYR 84/O71/83/71 5353  LFK 87/69/87/69 4242

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 5:40 AM CDTSevere Thunderstorm WarningSHVHoward65 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.